The spectrum of severe drug-induced skin reactions includes not only Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) but also generalized bullous fixed drug eruption (GBFDE), acute generalized exanthematous pustulosis (AGEP) and hypersensitivity syndrome (HSS), also called drug reaction with eosinophilia and systemic symptoms (DRESS). These reactions differ in clinical presentation as well as prognosis, causative agents and therapy. Therefore, the appropriate diagnostic measures should be undertaken rapidly, in order to prove the diagnosis. In addition to a thorough clinical examination, a skin biopsy should be taken and specific laboratory investigations should be done if AGEP or HSS/DRESS is suspected. Since these reactions are drug-induced, the causative agent should be rapidly identified and withdrawn. Besides adequate supportive therapy, systemic immunomodulatory treatments may be considered. Despite intensive care management, the prognosis in SJS and TEN is often poor and influenced by the amount of skin detachment as well as the age of the patients and the pre-existing underlying conditions. Severe sequelae may develop in survivors and affect especially mucosal sites. The prognosis of GBFDE is better but recurrent events may lead to more severe involvement. In HSS/DRESS sequelae have been also described as well as long lasting and recurrent courses, whereas AGEP usually heals without problems.